Post
Experience Project iOS Android Apps | Download EP for your Mobile Device

Mirena Nightmare

My Doctor told me the Mirena could help me with my heavy periods & the associated problems each month, so after careful consideration I had my Mirena put in on 20 Dec 2010. It has been a constant nightmare. I have 5 of the 6 side effects listed in the leaflet PLUS the ones they don't tell you about:

Tiredness
Sleeplessness
Bloating
Zero Sex Drive

At the 3 week mark I went and say my Gyno who told me that women who have the Mirena without first having a child generally have a harder time of it (I have yet to stop bleeding or cramping), but he was concerned about the constant migraine and debilitating depression. He asked me to give it 1 more week so it would have a full cycle to settle in; so I agreed.

Today a chemist I go to for my boss told me that if you can wait it out for 6 weeks, it will be much better after that. I have read so much on the internet about this & the time it does or doesn't take to get better that I am wishing for a crystal ball right now to see if it's worth sticking it out or if if I should quit while I still have a shred of sanity left.

Personally, I think any woman who has "hormonal" problems at period time should really think long and hard before getting the Mirena.

wiccie wiccie 36-40, F 3 Responses Jan 17, 2011

Your Response

Cancel

UPDATE...UPDATE...UPDATE...<br />
<br />
I had the Mirena removed yesterday. Oh joy of joys! Already I feel emotionally better, not sure if that is psychosomatic or not - but don't really care. LOL<br />
<br />
Although I am having a period at the moment, I know that mercifully it won't last for 7 weeks :).

Thank you for your concern - you are such a sweetheart, and I think your right... I have had trouble with the "Pill" in the past, but my gyno swears there is such a low dose of hormone in the Mirena that it shouldn't cause any problems. All the side effects are irritating, am thinking it's time to quit while I'm ahead.<br />
<br />
Also don't really like the thought of a foreign ob<x>ject floating around in my body if you know what I mean.

Thank you for your comment, it's very sweet of you. I'm still not good; have more down days then up ones (& the ups never seem to last a whole day anyway) but will hang in for another week to see if the 6 week mark does bring any improvement. Oh & I usually take so many painkillers every month it's a wonder I can walk straight! <br />
<br />
Also two other joyful side effects I forgot to list above:<br />
Night sweats<br />
Itchy, tender breasts.